Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 2, 2021, 4:18 PM EDT for Columbia County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 4:18 PM EDT (20:18 UTC)
- Expired
- Jul 2, 2021, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
County Columbia County, PA
The radar
The Binghamton radar (KBGM), 143 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743
WWUS81 KCTP 022018
SPSCTP
Special Weather Statement
National Weather Service State College PA
418 PM EDT Fri Jul 2 2021
PAZ053-058-022045-
Columbia PA-Schuylkill PA-
418 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA AND SCHUYLKILL
COUNTIES UNTIL 445 PM EDT...
At 417 PM EDT, Doppler radar indicated a strong thunderstorm over
Shumans, moving east at 10 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Nuremburg, Numidia, Brandonville, Slabtown, Mainville, Shumans and
Ringtown.
LAT...LON 4084 7640 4099 7642 4103 7623 4102 7622
4095 7621 4093 7615 4084 7613
TIME...MOT...LOC 2017Z 262DEG 7KT 4093 7630
$$
TravisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:26 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 2, 3:26 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service State College PA 326 PM EDT Fri Jul 2 2021 .SYNOPSIS... A well-defined upper low now over NW PA will slide slowly east tonight and hang up over eastern PA on Saturday. Numerous showers and thunderstorms are expected again on Saturday, mainly during the afternoon. As this upper level feature moves away, the weather will improve on Sunday with comfortable temperatures and humidity. Only isolated showers are possible on the afternoon Sunday, the 4th of July. Hot, humid weather will return for the new week, and rain is likely during the middle of the upcoming week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 5H low appears to be over Warren Co at 18Z, moving slightly to the south and east. Numerous SHRA/TSRA on the radar, mainly over the NW. The cold temps aloft are making some small hail fall out of the taller storms. Temps are cooling off where, and near, the showers have passed through. The lowest chc for showers for the next few hours will be in the south-central mtns. The highest chances will be in the PVA east of the low. The loss of sun/heating later this aftn and evening will diminish the showers, but some will linger through midnight due to the good upper forcing. Overnight, the majority of the CWA will be dry and some clearing will lead to fog forming, despite the dewpoints only in the 50s. Mins will be close to 50F on the highest elevations, but close to 60F in the urban areas along and near the Susq River. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... After the morning fog and any low clouds burn off, SHRA/TSRA will pop back up. The upper low will be over ern PA by then, and we expect the majority of the convection to be to the east of UNV. Keeping the PoPs very similar to going forecast with liklies in the eastern quarter of the CWA tapering to low chc/sct for the western half of the area. Maxes should be cooler compared to Friday over the east where more clouds and the rain will keep it in the u60s-m70s. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Independence Day on Sunday looks to have the best weather of the weekend, as the main cold core upper trough shifts east of the region. Although an isolated afternoon shower or thunderstorm can't be ruled out, much of the day looks rain- free. And it will be milder than Friday and Saturday but not too warm. Monday also looks generally rain- free, as a weak warm front crosses through and heights rise across the region. Monday will also be significantly warmer, with temperatures rising back to the mid and upper 80s for highs. As more heat and humidity begins to build by Tuesday and a weak cold front approaches from the northwest, at least isolated afternoon showers and thunderstorms could make a return. Latest medium range guidance suggests this front will stall out over PA Wednesday and into late week possibly supporting a return to a wetter pattern. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Scattered showers and thunderstorms may cause local reductions for a brief time. All shower and thunderstorm activity will dwindle after sunset. Reductions to MVFR at most sites tonight and into tomorrow morning. Possible brief reduction to IFR at BFD and JST during this time. Another round of showers and thunderstorms expected Saturday afternoon, very similar to today. Expect brief reductions during this time. Conditions improve for the later part of the weekend. Outlook... Sat... AM low cigs possible W Mtns. Isolated PM tsra impacts possible, mainly eastern Pa. Sun... Slight chance of AM low cigs W Mtns. Mon... No sig wx expected. Tue... Scattered PM tsra impacts possible NW Mtns. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Fitzgerald/Gartner AVIATION...Gutierrez
Hazardous weather outlook, Jul 2, 5:10 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service State College PA 510 AM EDT Fri Jul 2 2021 PAZ034>036-056-057-059-063>066-030915- Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 510 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053- 058-030915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Schuylkill- 510 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 2:50 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service State College PA
250 PM EDT Fri Jul 2 2021
PAZ006-037-021915-
Potter-Tioga-
250 PM EDT Fri Jul 2 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN POTTER AND
SOUTHWESTERN TIOGA COUNTIES...
At 247 PM EDT, strong thunderstorms were clustered over southern
Potter and Tioga counties, drifing north.
These thunderstorms could contain brief heavy downpours, and
pea to dime size hail.
Locations impacted include...
oudersport, Wellsboro, Galeton, Gaines, Leetonia, Cherry Springs
State Park, Leonard Harrison State Park, Keating Summit, Denton Hill
State Park, Ole Bull State Park, Lyman Run State Park, Austin,
Sweden Valley and Ski Denton Ski Area.
LAT...LON 4155 7740 4154 7760 4153 7760 4147 7802
4148 7806 4162 7820 4175 7819 4183 7730
TIME...MOT...LOC 1847Z 259DEG 49KT 4166 7769
DangeloSpecial weather statement, Jul 2, 3:08 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service State College PA
308 PM EDT Fri Jul 2 2021
PAZ052-021945-
Northumberland PA-
308 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND COUNTY
UNTIL 345 PM EDT...
At 307 PM EDT, Doppler radar indicated a strong thunderstorm over
Port Trevorton, moving east at 15 mph.
Penny size hail is possible.
Locations impacted include...
Port Trevorton, Urban, Rebuck, Herndon and Pillow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4066 7670 4064 7679 4065 7680 4063 7682
4066 7690 4068 7690 4069 7687 4073 7685
4076 7668
TIME...MOT...LOC 1907Z 268DEG 13KT 4068 7687
DangeloSpecial weather statement, Jul 2, 3:18 PM EDT, 1 hour before
Special Weather Statement National Weather Service State College PA 318 PM EDT Fri Jul 2 2021 PAZ051-052-021945- Northumberland PA-Montour PA- 318 PM EDT Fri Jul 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND AND MONTOUR COUNTIES UNTIL 345 PM EDT... At 318 PM EDT, Doppler radar indicated a strong thunderstorm near Watsontown, moving east at 15 mph. Penny size hail and wind gusts up to 50 mph are possible. Locations impacted include... Danville, Mechanicsville, Exchange, Turbotville and Washingtonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4103 7680 4111 7682 4112 7663 4096 7659 TIME...MOT...LOC 1918Z 268DEG 13KT 4106 7677 Dangelo
Special weather statement, Jul 2, 4:04 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service State College PA
404 PM EDT Fri Jul 2 2021
PAZ059-022030-
Lebanon-
404 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEBANON COUNTY...
At 403 PM EDT, a strong thunderstorm was located over Lickdale,
moving east at 15 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Fredericksburg, Harper Tavern, Lickdale, Fort Indiantown Gap,
Jonestown and Ono.
LAT...LON 4038 7660 4049 7661 4052 7648 4050 7645
4049 7644 4047 7639 4044 7635
TIME...MOT...LOC 2003Z 259DEG 12KT 4045 7654
EvanegoSpecial weather statement, Jul 2, 4:04 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service State College PA
404 PM EDT Fri Jul 2 2021
PAZ037-022030-
Tioga PA-
404 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 430
PM EDT...
At 404 PM EDT, Doppler radar indicated a strong thunderstorm near
Ogdensburg, moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Blossburg, Arnot, Ogdensburg and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4168 7688 4160 7687 4159 7688 4158 7691
4157 7693 4157 7694 4155 7696 4155 7711
4161 7721 4173 7712
TIME...MOT...LOC 2004Z 221DEG 16KT 4161 7705
ColbertSpecial weather statement, Jul 2, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
418 PM EDT Fri Jul 2 2021
PAZ053-058-022045-
Columbia PA-Schuylkill PA-
418 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA AND SCHUYLKILL
COUNTIES UNTIL 445 PM EDT...
At 417 PM EDT, Doppler radar indicated a strong thunderstorm over
Shumans, moving east at 10 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Nuremburg, Numidia, Brandonville, Slabtown, Mainville, Shumans and
Ringtown.
LAT...LON 4084 7640 4099 7642 4103 7623 4102 7622
4095 7621 4093 7615 4084 7613
TIME...MOT...LOC 2017Z 262DEG 7KT 4093 7630
TravisThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:05 PM EDT | Special Weather Statement | CTP | Union | 25 min |
| Jul 2, 1:49 PM EDT | Special Weather Statement | CTP | Union | 26 min |
| Jul 2, 2:12 PM EDT | Special Weather Statement | CTP | Union | 48 min |
| Jul 2, 2:50 PM EDT | Special Weather Statement | CTP | Potter | 25 min |
| Jul 2, 3:08 PM EDT | Special Weather Statement | CTP | Northumberland | 37 min |
| Jul 2, 3:18 PM EDT | Special Weather Statement | CTP | Montour | 27 min |
| Jul 2, 4:04 PM EDT | Special Weather Statement | CTP | Lebanon | 26 min |
| Jul 2, 4:04 PM EDT | Special Weather Statement | CTP | Tioga | 26 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | CTP | Lycoming | 23 min |
| Jul 2, 4:26 PM EDT | Special Weather Statement | CTP | Schuylkill | 34 min |
| Jul 2, 4:34 PM EDT | Special Weather Statement | CTP | Tioga | 26 min |
| Jul 2, 4:49 PM EDT | Special Weather Statement | CTP | Lycoming | 26 min |
| Jul 2, 5:05 PM EDT | Special Weather Statement | CTP | Carbon | 25 min |
| Jul 2, 5:52 PM EDT | Special Weather Statement | CTP | Union | 38 min |
| Jul 2, 6:07 PM EDT | Special Weather Statement | CTP | Centre | 23 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.